ROBERT E. REISMAN, M.D.; CARL E. ARBESMAN, M.D., F.A.C.P.; NOEL R. ROSE, PH.D.
Potential anaphylactoid reactions to horse serum can generally be avoided by prior skin or conjunctival testing. Horse serum products, most frequently tetanus antitoxin, are usually withheld from positive reactors, or, if administered, done so very cautiously. Although serious reactions have occasionally occurred from intradermal testing itself, the immunological pathogenesis of such anaphylactoid reactions has not been thoroughly documented.
The following studies give some insight into the mechanisms involved, and also can be contrasted with the previously studied immunopathogenesis of primary serum disease (1-3).
J. R., a 20-year-old male college student, lacerated his left palm with a piece of
Learn more about subscription options.
Register Now for a free account.
REISMAN RE, ARBESMAN CE, ROSE NR. Anaphylactoid Reaction Following an Intradermal Test of Tetanus Antitoxin. Ann Intern Med. 1963;59:883–886. doi: 10.7326/0003-4819-59-6-883
Download citation file:
Published: Ann Intern Med. 1963;59(6):883-886.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only